MAUDE Adverse Event Report: SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM

SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Catalog Number 03.010.101
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an unknown surgery for a fracture of the femoral shaft.The radiolucent drive was no longer able to operate in the middle of the process because it could not counteract the torque applied during the drilling of the proximal screw hole.Therefore, the radiolucent drive arranged as a spare was used, but it could not counteract the torque either and stopped working.The surgeon opened the drill bit ø4.2 calibr l145 3flute f/quic and drilled with it manually.The surgery was completed successfully within 30 minutes delay.This report is for one 4.2mm three-fluted radiolucent drill bit/needle point/145mm for (b)(4).This pc is related to 9b)(4) which captures pts products.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the device associated with this report was returned to depuy synthes for evaluation.Investigation findings revealed that the threads of the device tip are damaged by use; blunting of cutting edges and dents were found.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due the condition of the complaint.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history part: 03.010.101 synthes lot: u306494 supplier lot: u306494 release to warehouse date:19 mar, 2018 supplier: (b)(4), no ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19267408
Report Number8030965-2024-05949
Device Sequence Number7429938
Product Code HTW
UDI-Device Identifier10886982067685
UDI-Public(01)10886982067685
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU306494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age20 YR
Patient SexMale